Is it safe to take Tryptomer, Pacitane and Serenace for depression?

default
Posted on Fri, 19 Jun 2015 in Mental Health
Question: Dear Doctor,
My mother is 65 year old, she has problem of depression from last 30 years, she also has the problem of Schizophrenia. She assumes the false vision and the people, sometimes she start crying for unusual reasons.
She is having Tryptomer 25mg, Pacitane 10mg and Serenace 5mg one time daily (at night) Since she is too old now, I wanted to know is it safe to continue these drugs or we should stop or change her medicines.
Thanks & Regards, XXXXXXX
doctor
Answered by Dr. Chintan Solanki 10 minutes later
Brief Answer:
Medicines should be continued, no safety issue

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us.

I can understand your concern for your mother.

All three medicines are in very low dose. At age of 65 if she is not feeling any side effect or discomfort due to the medicines they can be continued for long without any safety issue.If medicines are not effective even after 3-4 weeks, we can think about changing medicines.Which medicines should be given that depends on detail evaluation by a psychiatrist.

In my opinion at this age at least one MRI brain should be done to rule out any specific infarct which may be responsible for her psychotic symptoms.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 23 minutes later
thanks a lot for the reply, One more thing i want to mention, in her recent routine blood report i found that her hemoglobin is 9 and TSH value is 55, which is i think very high. Her hair also start falling from head and under arms. She is now taking thyronom 25. I wanted to know is it because of high TSH or because of anti depression drugs. Also is it safe to taking thyronorm with the anti depression drugs.

Thanks & Regards XXXXXXX
doctor
Answered by Dr. Chintan Solanki 8 minutes later
Brief Answer:
yes she must take thyronorm, hair loss is there due to thyroid problem

Detailed Answer:
Hi,

Thanks for follow up.

Hemoglobin 9 is low. She should be given iron-folic acid supplements. She shoud take green leafy vegetables, beetroot, jeggary and dry 'chana' to increase hemoglobin.This low hemoglobin is also one of the factors for hair loss.

TSH 55 is very high. This means she has hypothyroid(low level of thyroid in body). Hypothyroidism can cause hair loss as well as depression.Hair loss may be due to aging and over all nutritional deficiency also.
Providing thyroid in form of thyronorm will help her in depression and hair loss. She can take thyronorm with antidepressant drugs without problem.

Hope this answers your concern.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Tryptomer

doctor1 MD

Unfortunately, since last one year I have been suffering from Migraine . I have been advised to take Tryptomer 10 mg and Divaa - OD 250 mg....

doctor1 MD

my mom is suffering from insomnia and what are the disadvantages of taking tryptomer and pleurthia together that too 75 mg

doctor1 MD

1. Difficulty doing work on time. 2. Difficulty in sleeping. 3.Anxiety,4. several types of depression . 5. Quick angry with family & others.6....

doctor1 MD

I am 45 years of age. Going thru quite a lot stress for past few years. 10th Dec I felt slight chest pain n discomft n high bp with shortness of...

doctor1 MD

I am writing on here as a last ditched attempt to find my mother help it started about 11yrs ago when she woke me from my sleep grey,struggling to...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2